Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 14, 2022, 1:41 AM CDT for 8 counties in Texas; Eddy County, New Mexico. It took effect at Mar 14, 2022, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2022, 1:41 AM CDT (06:41 UTC)
- In effect from
- Mar 14, 2022, 10:00 AM CDT
- Expired
- Mar 14, 2022, 6:12 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Loving County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 173 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4144 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974 WWUS74 KMAF 140641 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 141 AM CDT Mon Mar 14 2022 NMZ027-TXZ270-271-142030- /O.CON.KMAF.HW.W.0014.220314T1700Z-220315T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 141 AM CDT Mon Mar 14 2022 /1241 AM MDT Mon Mar 14 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 35 to 55 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ059-067-075-272>281-142030- /O.NEW.KMAF.WI.Y.0007.220314T1500Z-220315T0100Z/ Eddy County Plains-Loving-Ward-Pecos- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Chisos Basin-Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 141 AM CDT Mon Mar 14 2022 /1241 AM MDT Mon Mar 14 2022/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
572 WWUS74 KMAF 141925 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 225 PM CDT Mon Mar 14 2022 NMZ027-TXZ270-271-150100- /O.CON.KMAF.HW.W.0014.000000T0000Z-220315T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 225 PM CDT Mon Mar 14 2022 /125 PM MDT Mon Mar 14 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Now until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ059-067-075-272>281-150100- /O.CON.KMAF.WI.Y.0007.000000T0000Z-220315T0100Z/ Eddy County Plains-Loving-Ward-Pecos- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Chisos Basin-Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 225 PM CDT Mon Mar 14 2022 /125 PM MDT Mon Mar 14 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
911 WWUS74 KMAF 142312 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 612 PM CDT Mon Mar 14 2022 NMZ027-TXZ270-271-150015- /O.CAN.KMAF.HW.W.0014.000000T0000Z-220315T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 612 PM CDT Mon Mar 14 2022 /512 PM MDT Mon Mar 14 2022/ ...HIGH WIND WARNING IS CANCELLED... The high wind warning has been cancelled. It will remain windy into early evening, but below warning levels. $$ NMZ028-TXZ059-067-075-272>281-150015- /O.CAN.KMAF.WI.Y.0007.000000T0000Z-220315T0100Z/ Eddy County Plains-Loving-Ward-Pecos- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Chisos Basin-Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 612 PM CDT Mon Mar 14 2022 /512 PM MDT Mon Mar 14 2022/ ...WIND ADVISORY IS CANCELLED... The wind advisory has been cancelled. It will remain breezy into early evening, but below advisory levels. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:03 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 14, 12:03 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1203 AM CDT Mon Mar 14 2022
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1200 AM CDT Mon Mar 14 2022
VFR prevailing next 24 hrs. Winds will veer from south to
southwest by 12z with continued veering to W/NW by 18z for all
terminals. Winds will remain elevated overnight at KMAF/KFST due
to persistent LLJ. All terminals will see winds >15kts after 18z
with gusts over 30kts possible until 15/00z when winds slack
rapidly due to decoupling. Skies generally SKC, but some FEW200
are possible for northern sites. Patchy BLDU expected for most
locations this afternoon, but sporadic nature kept any mention in
TAFs this cycle.
&&
.SHORT TERM...
(This afternoon through Monday night)
Issued at 212 PM CDT Sun Mar 13 2022
A much warmer day is underway across Southeast New Mexico and West
Texas, with high temperatures this afternoon expected to top out in
the upper 60s and 70s. At least intermittently breezy conditions are
expected through tonight, particularly across eastern portions of
the area as a low-level jet develops. Low temperatures tonight will
continue to trend warmer, and are expected to be fairly close to
normal in the upper 30s and 40s for most locations.
A big change arrives Monday in the form of a positively-tilted
trough that will deepen as it swings from the Great Basin across the
Rockies, skirting just north of the region Monday late morning
through afternoon. In response to this trough and the associated
~100kt 300mb jet rounding its base, winds will increase
substantially across the region. By late morning into early
afternoon, west-northwesterly winds will become strong across
western areas, particularly across the higher terrain, and then
gradually expand eastward across the Plains. Have elected to upgrade
the High Wind Watch to a High Wind Warning in the Guadalupe
Mountains, and while this warning may need to be expanded, and an
accompanying advisory issued for adjacent areas, will defer to the
next forecast package, given fairly significant discrepancies among
current deterministic guidance. As the Pacific Front associated with
this trough surges across the region, temperatures Monday afternoon
will be a few degrees cooler than today, with highs in the upper 50s
and 60s, with 70s and even lower 80s focused east and south.
However, despite temperatures remaining near or even slightly below
normal in some spots, it will be very dry, with the windy conditions
expected to yield critical to extreme fire weather conditions
possible for a large portion of the region. Additional details on
this can be found in the Fire Weather Discussion below. Of
additional concern late Monday afternoon into Monday evening is the
potential for high based showers/thunderstorms, which would mainly
impact only far northern portions of the region in closer proximity
to the passing trough. For now, have maintained a dry forecast,with
a bulk of this activity expected to remain just north of the area.
Monday evening, the aforementioned trough will quickly progress
eastward across the Red River Valley, with winds expected to
diminish rapidly in its wake. A weak trailing cold front Monday
night will yield cooler overnight temperatures, ranging from the
upper 20s and lower 30s north to the 40s south, with light
northwesterly to northerly flow continuing through the night.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 212 PM CDT Sun Mar 13 2022
Upper ridge builds into the region Tuesday becoming established over
the area Wednesday. Behind this the next trough Wednesday will
extend from the Canadian border down through the great Basin to
Mexico. This trough will move into NM early Thursday... then across
the Panhandle and into OK by that evening. High pressure builds
back over the region Friday and Saturday.
Temperatures Tuesday will warm into the 70s across the region as a
return to a S wind aids the recovery from the recent cold front.
Wednesday will be the warmest day of the week as widespread 80s
expected. Thursday looking windy as a Pacific front pushes across
the area leaving a gusty W wind in its wake... then a polar front
moves down into the area with a N wind during the late afternoon.
Friday will only warm into the 60s but temps rebound quickly by the
weekend. Lows mainly in the 30s and 40s.
No rain. Thursday may be another high wind event in the
Guadalupes.
&&
.FIRE WEATHER...
Issued at 1034 PM CDT Sun Mar 13 2022
Today's RFW has expired and we have upgraded the watch for Monday
to warning. Concerns will be maximized across the eastern half or
so of the Trans Pecos where a strong mid-level jet will intersect
the low-level thermal ridge. Widespread critical to extreme fire
wx will align with dry to critically dry fuels, especially Pecos
and Terrell counties. An afternoon wind shift to the nw assocd
with a cold front will increase concerns for any fire that might
be ongoing.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 38 72 40 83 / 0 0 0 0
Carlsbad 34 73 37 83 / 0 0 0 0
Dryden 45 76 43 84 / 0 0 0 0
Fort Stockton 39 73 44 87 / 0 0 0 0
Guadalupe Pass 39 65 45 75 / 0 0 0 0
Hobbs 32 70 38 80 / 0 0 0 0
Marfa 27 70 30 80 / 0 0 0 0
Midland Intl Airport 37 72 41 82 / 0 0 0 0
Odessa 37 72 43 83 / 0 0 0 0
Wink 34 72 35 84 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 9 AM CDT /8 AM MDT/ this morning to 8 PM
CDT /7 PM MDT/ this evening for Central Brewster County-
Chinati Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Eastern Culberson County-Ector-
Guadalupe and Delaware Mountains-Loving-Lower Brewster
County-Marfa Plateau-Midland-Pecos-Presidio Valley-Reagan-
Reeves County Plains-Terrell-Upton-Van Horn and Highway 54
Corridor-Ward-Winkler.
High Wind Warning from noon CDT /11 AM MDT/ today to 8 PM CDT /7
PM MDT/ this evening for Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains.
NM...Red Flag Warning from 8 AM to 7 PM MDT Monday for Eddy Plains-
Lea.
High Wind Warning from 11 AM to 7 PM MDT Monday for Guadalupe
Mountains of Eddy County.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...87Hazardous weather outlook, Mar 13, 10:24 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 1024 PM CDT Sun Mar 13 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-150330- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1024 PM CDT Sun Mar 13 2022 /924 PM MDT Sun Mar 13 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A High Wind Warning is in effect Monday afternoon and evening for the Guadalupe and Delaware Mountains. A Red Flag Warning is in effect Monday for Southeast New Mexico and most of West Texas. Critical fire weather conditions will be possible again Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:24 PM CDT | Red Flag Warning | MAF | Brewster, Crane, Culberson, Ector, Jeff Davis, Loving and 9 more | 23 hr |
| Mar 14, 2:43 PM CDT | Dust Storm Advisory | MAF | Jeff Davis, Pecos, Reeves | 47 min |
| Mar 14, 3:40 PM CDT | Dust Storm Advisory | MAF | Brewster, Jeff Davis, Pecos, Reeves, Terrell | 95 min |
| Mar 14, 4:43 PM CDT | Dust Storm Advisory | MAF | Borden, Glasscock, Howard, Martin, Midland, Mitchell and 2 more | 92 min |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.